Acta Mathematica Academiae Paedagogicae Nyíregyháziensis, Vol. 27, No. 2, pp. 299-305 (2011)

Fixed point theorems for a general class of almost contractions in metric spaces

Gbenga Akinbo and Oluwatosin Mewomo

Obafemi Awolowo University and University of Agriculture, Abeokuta

Abstract: In this paper, we prove the existence of fixed points and common fixed points for a general class of almost contraction mappings in metric spaces. This class of almost contractions is an extension and generalization of several contractive conditions in the literature. Our main results are established without forcing the metric space to be complete.

Keywords: $A$-contractions, almost $A$-contractions, arbitrary metric space

Classification (MSC2000): 47H10; 54H25

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number]
© 2012 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition